MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported, "product broken." no other information was provided.Additional information provided 03/15/2024: it was reported, "in patient vessel when failure happened.While placing under ultrasound, guidewire was advanced (without difficulty) and when advancing catheter, it was not able to advance.Catheter retracted to check for tip placement.Guidewire retracted as well.Tip placement confirmed.Guidewire re-advanced without difficulty.When re-advancing catheter the same issue was noted.When removing catheter and needle as a failed attempt, it had to be pulled/forced out (like a barb) to be able to remove the needle from the patients arm.".
 
Event or Problem Description
It was reported, "product broken".No other information was provided.Additional information provided on 03/15/2024: it was reported, "in patient vessel when failure happened.While placing under ultrasound, guidewire was advanced (without difficulty) and when advancing catheter, it was not able to advance.Catheter retracted to check for tip placement.Guidewire retracted as well.Tip placement confirmed.Guidewire re-advanced without difficulty.When re-advancing catheter the same issue was noted.When removing catheter and needle as a failed attempt, it had to be pulled/forced out (like a barb) to be able to remove the needle from the patients arm".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult catheter insertion resulting in catheter damage was confirmed but the cause is unknown.A single photograph of the implicated powerglide catheter was returned for evaluation.The guidewire push-off button and catheter wings were in the non-advanced position on the deployment device.It was difficult to discern from the photograph the exact location of the guidewire as it appeared there were two dark wire-like objects: one which was bent to the side of the needle and appeared to protrude through the flash groove in the needle cannula and another that appeared to protrude from the distal end of the catheter.It is unknown which object is the guidewire or if the guidewire contained damage causing the coil and core wire to separate.The catheter was still on the deployment device but had been damaged.It appeared that the catheter had either been perforated or split, allowing it to feed off of the needle at an angle.A high-resolution view of the catheter damage was not provided, so the features of the damage could not be discerned.Possible contributing factors for the difficult insertion could include insertion technique, product dimensions, advancement of the catheter against resistance, or reinsertion of the needle.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings are in section h11.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult catheter advancement was confirmed and found to be use related.The product returned for evaluation was one 20g powerglide pro device.A gross visual inspection of the returned device found that the catheter tubing was pierced through by the needle.Blood residue was observed throughout the device indicating that the reported event occurred during use.Additionally, a portion of the guidewire was threaded through the catheter which indicated that the spear through occurred during or after the catheter was being threaded over the guidewire.Microscopic inspection of the catheter found that a second v-shaped tear was present distal of the spear through location.A needle spear through may occur in the clinician setting if the needle is advanced at a wrong angle or if the needle is moved up and down the catheter tubing.
 
Event or Problem Description

Brand Name
FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19015471
Report Number3006260740-2024-01388
Device Sequence Number20817995
Product Code FOZ
UDI-Device Identifier00801741140679
UDI-Public(01)00801741140679(11)230905(17)240930(10)REHU1209
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue NumberF320088PT
Device Lot NumberREHU1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/07/2024
09/17/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/16/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown